Alabama, 2001Flash Flood in Alabama, March 12, 2001
March 12, 2001 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 12, 11:25 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 12, 11:25 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1125 AM CST MON MAR 12 2001
UPDATED ZONES TO INCLUDE TORNADO WATCH 61 IN EFFECT THROUGH 3 PM
FOR CENTRAL AND SOUTH ALABAMA.
STRONG TO SEVERE THUNDERSTORMS ARE MOVING ACROSS PORTIONS OF CENTRAL
ALABAMA. SEVERAL UPPER LEVEL IMPULSES ARE MOVING ACROSS THE AREA IN
STRONG...MOIST SOUTHWEST FLOW ALOFT. SEVERE THUNDERSTORM WATCH
REMAINS IN EFFECT THROUGH 3 PM ACROSS PORTIONS OF WEST AND CENTRAL
ALABAMA...WITH A TORNADO WATCH FURTHER SOUTH. STILL EXPECT MORE
SEVERE WEATHER THIS EVENING AS SURFACE COLD FRONT MOVES ACROSS THE
AREA FROM NORTHWEST TO SOUTHEAST. HAVE ONLY MADE MINOR TWEAKS TO
TEMPS. UPDATED ZONES OUT SHORTLY.
.BHM...NONE.
In the hours before
Special weather statement, Mar 12, 7:30 AM CST, 5 hours 15 minutes before
ALZ001>038-040>050-121530-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
730 AM CST MON MAR 12 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
CENTRAL ALABAMA TODAY. THE THUNDERSTORMS WILL PRODUCE PERIODS OF
HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE. THE BEST
CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS MORNING IS FROM
SELMA...TO MONTGOMERY...TO PHENIX CITY. THE SEVERE THREAT
WILL SHIFT TO WEST ALABAMA LATER TODAY AND THIS EVENING AS A
COLD FRONT APPROACHES THE STATE. THE ENTIRE AREA IS UNDER A
A SLIGHT RISK FOR TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED LATER TODAY AND THIS EVENING.
Flash Flood, Elmore
- When
- March 12, 12:45 PM CST to 1:45 PM CST
- Where
- Elmore County, Wetumpka
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.597, -86.149 (the zone’s center; the record gives no point)
Roads were flooded and temporarily impassible on the western side of Wetumpka.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, March 12, 20012 deaths · 1 injured · $1.0 million · F1 · 1 event
- Tornadoes in Mississippi, March 12, 200112 injured · $11 million · F1 · 5 events
- Damaging Wind in Louisiana, March 12, 20011 death · $28,000 · 52 kt wind · 1 event
- High Wind in Alabama, March 12, 20011 death · 1 injured · $14,000 · 1 event
- Damaging Wind in Mississippi, March 12, 20011 death · $10,000 · 1 event
- Damaging Wind in Alabama, March 12, 20016 injured · $1.0 million · 75 kt wind · 1 event
- Tornado and Hail in Mississippi, March 12, 20011 injured · $489,000 · F1 · 27 events
- Damaging Wind in Louisiana, March 12, 20016 injured · $500,000 · 87 kt wind · 1 event
- Tornado in Georgia, March 12, 20012 injured · $500,000 · F1 · 1 event
- Damaging Wind in Alabama, March 12, 20011 injured · $1.3 million · 90 kt wind · 1 event
- Damaging Winds in Texas, March 12, 20015 injured · $250,000 · 2 events
- Damaging Wind in Alabama, March 12, 20011 injured · $1.0 million · 90 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236734.